|Mar-Apr '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | ©2001 Ed Dewke|
I just caught
on to your site. I have read a
lot of the stories and I can relate. Thanks, Ed, for sharing the knowledge
and experiences. I'm sure most
of your visitors and readers are as appreciative.
story. I have a mild case of P
and it appears on my elbows, knees, and ankles.
I scratch my head often, so maybe I also have a mild case there.
I first noticed it on my elbows back in 1981, when I worked in L.A.
Went to several visits with one doctor (costly, but thank God for
insurance). He said it was
stress related, and if I learned to deal with the stress it, the P, should
go away. He also prescribed an
ointment that was very expensive and worthless (didn't do a bit of good).
I quit using the ointment, and simply just lived with the itching
and scratching for a couple of years, or so.
I moved to San
Diego in '83. Shortly,
thereafter, I got tired of the itching and scratching (sounds like the
cartoon show in "The Simpson's," doesn't it?), and decided to
visit a doctor there. This
doctor was much more knowledgeable, and much less expensive (don't you
just love that kind of doctor?). He
diagnosed my P and asked me if I had any problem using an
The funny thing
is a few months later the P came back.
This time on my ankles.
So there I go again. I
still had some of the wonderful ointment left and began applying it to my
ankles. It went away again,
but shortly thereafter, it
came back again, to my elbows. I've
been doing this for years now
and don't pay too much attention to it.
I would like to know, however,
if any of your readers have experienced something similar, and if so, what
is recommended. Thanks Ed.
Response: Well, Oscar, I’d
wager a few million flakers have experienced something similar.
You just described my first ten years with P.
Check out Dermatovate in the U.S.?, from Jim M.
today I learned no new information, but I did discover something
interesting. When I searched
on “Dermatovate” directly from the Internet Explorer address field I
received links to Spanish language GlaxoWellcome sites.
When I searched through Yahoo! I got one of those site links again.
So, going directly to www.glaxowellcome.com,
I thought I’d search on Dermatovate and find anything available in
English — which ended up being nothing.
In fact, that search said there was nothing containing that word,
but that I should try “Dermovate,” which yielded information about a
topical drug based on clobetasol propionate (a corticosteroid used in
several products for the treatment of psoriasis).
I’m not sure what’s going on.
If the product you are using is really “DermATovate” it may be
a Dermovate knock-off, or it’s simply a Mexican version of the drug,
which would explain the Spanish language GlaxoWellcome web.
The other curious thing is the price you say you pay for your
supply — $4.75 for an unknown quantity.
In the U.S., a 60-gram tube of Temovate
ointment (presumably the same drug as Dermovate) costs between $60 and
$70. With no more information
that would certainly make me question whether or not “DermATovate” is
what I think it is. Might it be diluted version of Temovate, which
is GlaxoWellcome's prescription strength version of clobetasol propionate
in the U.S.?
In any case, it
is a topical, and that’s why it’s working for you for awhile, but not
always. I've yet to find or hear about a topical that works forever.
That your P is
cropping up in new areas is also not unusual.
For many that is the normal progression of the condition.
In my case, after many years of similar experience, it appeared
that all those places on my body that were going to get P had gotten it at
some time or another. It has
been years now since I have detected a “new” lesion, but old ones wax
and wane — sometimes I think that waxing and waning is mitigated by my
therapies (which always have been topical potions, plus or minus other
things), and at other times I think I am just wasting my time.
So climb aboard Oscar, you’re a member of the club. And if you learn any more about “Dermatovate,” please share it with us. -Ed